# SDR 96ZZZM1176

- Difficulty date: May 19, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N956U
- Make and model: Doug DC-9-82
- Aircraft serial: 49701
- Engine: Pwa JT8D217A
- System (JASC): 7250 · Turbine Section
- Part: Shroud Flange
- Part number: 798157
- Condition: Worn
- Location: Nr 1 Engine
- Stage of operation: TO
- Nature of condition: J
- Precautionary procedure: E

## Discrepancy

SAN - FLT 308 - ON TAKEOFF, SHUT DOWN NR 1 ENGINE, S/N 1217, DUE TO LOSS OF EPR AND INCREASE IN EGT.  FOUND METAL PARTICLES IN TAILPIPE. REPLACED ENGINE, ENGINE OPERATION THEN CHECKED NORMAL.  INVESTIGATION REVEALED SECOND STAGE LOW PRESSURE TURBINE VANES WORE THROUGH SHROUD, P/N 798157 FLANGE, LIBERATING SHROUD INTO GAS PATH.  ENGINE WAS REPAIRED AND RETURNED TO SERVICE.  ENGINE TOTAL TIME 22,736, ENGINE TOTAL CYCLES 11,408.
